MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB73
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: robotic assisted laparoscopic hysterectomy with bilateral salpingectomy.Event description: limited information available at the time of reporting.The rep was not present for the case.For the 2nd trocar used, the blade would not retract.They opened another trocar and completed the case.The rep is confirming if the device was used on the patient.If is unknown at what point in the procedure the un-retracted blade was identified.It was reported that there was no patient injury.The trocars are available for return.Additional information received via email on 18dec2019 from applied medical health systems specialist: "so the information that i received was from the nurse that was giving a break.To answer the questions below: the first trocar did not allow for the blade to be activated.They opened trocar #2.Trocar #2 - the blade did not retract and this was noticed immediately upon insertion.Both devices were used on the patient (no harm was caused to the patient).A 3rd trocar was opened, upon which i found out this trocar also was faulty.This trocar was not originally reported and it was also not identified or kept to be sent back.A 4th trocar (same model & lot number) was used to complete the case.I was told that there have been issue lately at this facility with this specific trocar." additional information received via phone on 18dec2019 at 3:40pm from applied medical health systems specialist: applied medical health systems specialist asked for specifics when she was told that these issues that have been occurring lately at that specific facility as there have been no prior complaints filed by the facility regarding the trocar.She was told by the nurse that she did not have any specific cases, date ranges of the occurrences, estimate of the number of times or any other information as her staff mentioned this in passing and have not been documenting these cases and would not be able to provide anything further.Type of intervention: used another trocar to complete the case.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant's experience could not be replicated or confirmed.The event unit met current specifications and there were no visible non-conformances.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event or confirm that a product malfunction occurred.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: robotic assisted laparoscopic hysterectomy with bilateral salpingectomy.Event description: limited information available at the time of reporting.The rep was not present for the case.For the 2nd trocar used, the blade would not retract.They opened another trocar and completed the case.The rep is confirming if the device was used on the patient.If is unknown at what point in the procedure the un-retracted blade was identified.It was reported that there was no patient injury.The trocars are available for return.Additional information received via email on 18dec2019 from applied medical health systems specialist: "so the information that i received was from the nurse that was giving a break.[ ] trocar #2 - the blade did not retract and this was noticed immediately upon insertion.Both devices were used on the patient (no harm was caused to the patient).[ ] a 4th trocar (same model & lot number) was used to complete the case.I was told that there have been issue lately at this facility with this specific trocar." additional information received via phone on 18dec2019 at 3:40pm from applied medical health systems specialist: applied medical health systems specialist asked for specifics when she was told that these issues that have been occurring lately at that specific facility as there have been no prior complaints filed by the facility regarding the trocar.She was told by the nurse that she did not have any specific cases, date ranges of the occurrences, estimate of the number of times or any other information as her staff mentioned this in passing and have not been documenting these cases and would not be able to provide anything further.Type of intervention: used another trocar to complete the case.Patient status: no patient injury.

Brand Name
CTB73, 12X100 KII SH BLD ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9501286
Report Number2027111-2019-00673
Device Sequence Number1304494
Product Code GCJ
UDI-Device Identifier00607915123727
UDI-Public(01)00607915123727(17)220317(30)01(10)1351226
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2022
Device Model NumberCTB73
Device Catalogue Number101219601
Device Lot Number1351226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROBOT